M/M/s QUEUE WITH SERVERS' VACATIONS.

Yonatan Levy*, Uri Yechiali

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

143 Scopus citations

Abstract

In an M/M/s queueing system a server that completes service and finds no waiting units in line leaves for a vacation of an exponentially distributed duration. At the end of the vacation the server returns to the main system. Two models are analyzed. In the first, a server returning to an empty queue takes immediately another vacation. In the second, only a single vacation is taken each time. For model 1, formulas for the distribution of the number of busy servers and the mean number of units in system, L, are derived. Numerical calculations indicate that L is very closely a linear function of the mean vacation time. Finally, it is shown that model 2 may be analyzed similarly to model 1.

Original languageEnglish
Pages (from-to)153-163
Number of pages11
JournalINFOR
Volume14
Issue number2
DOIs
StatePublished - 1976

Fingerprint

Dive into the research topics of 'M/M/s QUEUE WITH SERVERS' VACATIONS.'. Together they form a unique fingerprint.

Cite this